Hail, Washington
- When
- March 14, 10:30 PM CST
- Where
- Washington County, 4 mi SW of Morrow
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.809, -94.430
Severe thunderstorm occurred during the late evening and early morning hours of the 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorm occurred during the late evening and early morning hours of the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 14, 8:37 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 937 PM CDT FRI MAR 14 2008 .DISCUSSION... AT 02Z SURFACE LOW NEAR KSPS. LOW WILL TAKE AN EASTERN TRACK NEAR THE RED RIVER AND BE AROUND EXTREME SOUTHWEST ARKANSAS BY SUNRISE SATURDAY. CURRENT SHOWER AND THUNDER ACTIVITY OVER NORTH HALF OF THE FORECAST AREA SEEMS TO BE LACKING IN ENOUGH FUEL/MOISTURE FOR WIDESPREAD SEVERE. WAIT AND SEE TACK TAKEN GIVEN BRISK UPPER FLOW. PREVIOUS GRIDDED POPS STILL LOOK REASONABLE AS DO TEMPS. ONLY MINOR ADJUSTMENTS. GW && PREV DISCUSSION... /ISSUED 314 PM CDT FRI MAR 14 2008/ DISCUSSION... EVOLVING PATTERN UNDERWAY WITH DETAILS HOPEFULLY MORE EVIDENT LATER TO FURTHER REFINE PRECIP AND SEVERE WEATHER CHANCES OVERNIGHT. SHORTWAVE TROUGH APPROACHING WITHIN THE FAST ZONAL FLOW ACROSS THE SOUTHERN U.S. HAS LED TO A BROAD REGION OF PRESSURE FALLS...WITH SURFACE LOW CURRENTLY OVER NORTHWEST OKLAHOMA EXPECTED TO MIGRATE SOUTHEASTWARD BEFORE TURNING MORE EAST AS IT CROSSES THE FORECAST AREA. MOISTURE ADVECTION IS ONGOING ACROSS THE AREA HOWEVER THE MORE ROBUST WARM SECTOR REMAINS SOUTH OF THE RED RIVER WITH A TRIPLE POINT ZONE ACROSS NORTH CENTRAL TEXAS. CAP STRENGTH HAS ERODED ACROSS SOUTHEAST OKLAHOMA NEARER THIS WARM FRONTAL BOUNDARY...AND WHILE MOST MODELS SHOW LITTLE POTENTIAL FOR STORM INITIATION IN THIS AREA...THE CONDITIONAL PROBABILITY OF SEVERE WEATHER IS HIGH SHOULD A STORM DEVELOP IN THIS VICINITY. ATTENTION WILL INCREASINGLY TURN TO INFLUENCE OF SHORTWAVE TROUGH AND ASSOCIATED STRENGTHENING FORCING ACROSS NORTH CENTRAL INTO NORTHEAST OKLAHOMA. AN ELEVATED FRONTAL BOUNDARY IS FORECAST TO STRENGTHEN THROUGH THIS ZONE DURING THE EVENING...AND ASSUMING THE MOISTURE PROFILES SUGGESTED BY MODELS IS REALIZED...THEN AMPLE ELEVATED INSTABILITY IS FORECAST TO DEVELOP ACROSS MUCH OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS. ADDITIONALLY FORECAST EFFECTIVE SHEAR VALUES THROUGH THIS ZONE SUPPORT SUPERCELLS AND VERY STEEP LAPSE RATES WILL ENSURE VIGOROUS UPDRAFTS WITH LARGE HAIL POTENTIAL. THE WIND AND TORNADIC POTENTIAL WILL BE LARGELY A FACTOR OF HOW ELEVATED THE STORM UPDRAFTS BECOME...WITH SREF GUIDANCE SUGGESTING NEAR SURFACE BASED CONDITIONS. ADDITIONALLY LOCALLY HEAVY RAIN IS POSSIBLE SHOULD THE STORMS EVOLVE INTO A LARGER COMPLEX...AND ISOLATED FLASH FLOODING CONCERNS MAY ARISE ACROSS AREAS WHERE HEAVIER RAINS WERE RECEIVED LAST NIGHT. A BRIEF DRY PERIOD IS EXPECTED SATURDAY THROUGH SUNDAY...WITH THE LARGE UPPER TROUGH STILL SLATED TO IMPACT THE REGION LATE SUNDAY THROUGH TUESDAY. ANY SEVERE WEATHER POTENTIAL WILL QUICKLY TRANSITION TO A HEAVY RAIN AND FLOODING FOCUS AS THE EXPECTED PATTERN FAVORS WIDESPREAD HEAVY RAINS ACROSS THE REGION. MORE SETTLED WEATHER IS EXPECTED FOR THE MID TO LATTER PORTION OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 57 38 60 / 60 10 0 0 FSM 50 61 39 63 / 50 10 0 0 MLC 50 61 40 62 / 30 10 0 0 BVO 44 55 34 59 / 80 10 0 0 FYV 46 55 32 59 / 70 20 0 0 BYV 45 55 33 55 / 90 20 0 0 MKO 45 57 36 59 / 60 10 0 0 MIO 44 53 32 58 / 90 20 0 0 F10 46 59 38 60 / 40 10 0 0 HHW 54 64 44 63 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1040 PM CDT FRI MAR 14 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1040 PM CDT FRI MAR 14 2008
...DAMAGING WINDS AND LARGE HAIL REMAIN LIKELY OVER PARTS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EARLY
MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE EVENING THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF A MUSKOGEE TO OZARK LINE AND
EAST OF HIGHWAY 69 IN OKLAHOMA.
DISCUSSION...
A WELL DEFINED BOW ECHO HAS DEVELOPED OVER PARTS OF NORTHEAST
OKLAHOMA THIS EVENING...AND CONTINUES TO MOVE QUICKLY TO THE EAST AT
60 MPH. WATER VAPOR IMAGERY AND LOCAL PROFILERS DEPICT STRONGER
MID-LEVEL WINDS PUSHING INTO CENTRAL OKLAHOMA AT THIS TIME...AND THE
BOW ECHO SHOULD CONTINUE INTO NORTHWESTERN ARKANSAS THROUGH THE LATE
EVENING. DAMAGING WINDS OVER 70 MPH AND LARGE HAIL WILL BE POSSIBLE
WITH THIS LINE OF SEVERE THUNDERSTORMS.
THE SEVERE WEATHER THREAT SHOULD END ACROSS THE AREA AFTER 1 AM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG UPPER LEVEL SYSTEM WILL EVOLVE OVER THE DESERT SOUTHWEST
EARLY NEXT WEEK AND THEN HEAD NORTHEAST INTO THE PLAINS BY MID
WEEK. SEVERE THUNDERSTORMS AND HEAVY RAINFALL APPEAR LIKELY...BUT
THE EXACT LOCATION OF THESE ELEMENTS WILL DEPEND ON THE TRACK OF THE
LOW. AT THIS TIME IT APPEARS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WILL BE ALONG ITS PATH.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS FOR
THE POTENTIAL OF SEVERE WEATHER AND FLOODING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 3 E BROKEN ARROW 36.05N 95.74W
03/14/2008 E1.00 INCH WAGONER OK TRAINED SPOTTER
BROKEN ARROW EXPRESSWAY AND MUSKOGEE TURNPIKE NICKEL TO
QUARTER SIZE HAIL COVERING GROUND
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1019 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST WAGONER 35.96N 95.37W
03/14/2008 E60 MPH WAGONER OK AMATEUR RADIO
ALSO HALF INCH HAIL JUST SOUTH OF WAGONER
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 2 S WAGONER 35.93N 95.37W
03/14/2008 E1.00 INCH WAGONER OK PUBLIC
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL CHOUTEAU 36.19N 95.34W
03/14/2008 E0.75 INCH MAYES OK PUBLIC
POWER OUTAGES BEING REPORTED
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 9 E WAGONER 35.96N 95.21W
03/14/2008 E0.75 INCH CHEROKEE OK AMATEUR RADIO
1025 PM TSTM WND GST 9 E WAGONER 35.96N 95.21W
03/14/2008 E70.00 MPH CHEROKEE OK AMATEUR RADIO
1040 PM TSTM WND GST 4 E OKAY 35.85N 95.25W
03/14/2008 M62.00 MPH WAGONER OK TRAINED SPOTTER
1040 PM HAIL 4 E OKAY 35.85N 95.25W
03/14/2008 E1.00 INCH WAGONER OK TRAINED SPOTTER
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 2 W TAHLEQUAH 35.92N 95.01W
03/14/2008 E70.00 MPH CHEROKEE OK AMATEUR RADIO
NEAR TAHLEQUAH AIRPORT
1045 PM HAIL 2 W TAHLEQUAH 35.92N 95.01W
03/14/2008 E1.00 INCH CHEROKEE OK AMATEUR RADIO
&&
SAAThe Western Arkansas radar (KSRX), 58 km away, was scanning. The volume nearest the first event began at 04:29 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81364, 81365, 81366, 81367, 81369, 81368, 81370, 81371.